- advertisement -

Help!!!

Discussion in 'Parents of Children with Type 1' started by Nevaeh's mommy, Nov 22, 2012.

  1. Nevaeh's mommy

    Nevaeh's mommy Approved members

    Joined:
    Nov 1, 2011
    Messages:
    42
    Daughter has been throwing up. Has large ketones is 444 and not coming down. Started throwing up around 3am I am not allowed to be around her because I just took a radioactive pill for my thyroid so this is extremely hard on me as a mom. My husband is doing everything we know to do! Any suggestions welcome! Haven't gave her tons more drink bc just stopped throwing up due to taking a Zofran pill. Giving 1.5 times correction. What else should we do? Thank you for any help!
     
  2. StillMamamia

    StillMamamia Approved members

    Joined:
    Nov 21, 2007
    Messages:
    13,195
    Give a correction via shot.
    Change the site.
    Use a higher temp basal for short periods at a time.
    Check ketones every 2 hrs or so. Are you checking them via urine or blood?

    ETA - if you're not sure how much to give, call your endo team as well.
    2ETA - if she's acting weird and breathing strange, go to the ER, otherwise keep in contact with your endo team and correct as needed and use higher temp basals until BG goes down.
     
  3. Nevaeh's mommy

    Nevaeh's mommy Approved members

    Joined:
    Nov 1, 2011
    Messages:
    42
    Thank you so much! Just got done talking with endo and we are doing as you said. Thank you for your response! Just overwhelming not being there to take care of her!
     
  4. StillMamamia

    StillMamamia Approved members

    Joined:
    Nov 21, 2007
    Messages:
    13,195
    Good luck! I hope everything settles back to "normal" real soon.

    Don't forget to keep notes on how to deal with this next time.;)

    Another thing, try to let some time for the corrections to work, don't give them too close together, or you might end up having to chase lows after lows. I would way min. 2hrs before the next correction, and in-between use higher temp basals to help out.

    And don't forget to keep your kid hydrated with water.

    Hang in there!:cwds:
     
  5. Mish

    Mish Approved members

    Joined:
    Aug 20, 2009
    Messages:
    1,393
    Call the endo and get her to the ER. If you haven't already.
     
  6. Jaredsmom

    Jaredsmom Approved members

    Joined:
    Aug 15, 2007
    Messages:
    367
    You will need to give double the insulin you normally would to get her back down plus have her drink lots of water or other sugar free non caffeinated drinks. The ketones eat up the insulin if she can't drink she will need and IV. When ketones are present we always give corrections via syringe and we double up insulin then check bg and ketones every 1/2 hr.
     
  7. GaPeach

    GaPeach Approved members

    Joined:
    Dec 29, 2007
    Messages:
    2,218
    This usually works for us. BUT - NEVER hesitate to go to the ER. Sometimes IV is the only way to stay hydrated and keep BG up for enough insulin to bring down ketones.
     
  8. Jaredsmom

    Jaredsmom Approved members

    Joined:
    Aug 15, 2007
    Messages:
    367
    Yes and if ketones aren't clearing than you need to go to the ER. Jared has been to the ER twice now due to vomiting\ketones first time was due to a stomache bug second time was a couple months ago due to a failed pod and we couldn't get the ketones to go down at home. Jared is almost 8 years post dx.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice